Georgia, 2019

Tornado and Damaging Winds in Georgia, April 14, 2019

April 14, 2019 · NWS TAE · 14 events in 10 counties and zones

This event was characterized by a mid-level shortwave trough becoming negatively tilted as it entered the Tennessee Valley, initiating cyclogenesis in the Arklatex, with the resultant 992 hPa low pressure moving northeastward into the Ohio Valley. This setup a strong, meridional flow ahead of this feature.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$106,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

This event was characterized by a mid-level shortwave trough becoming negatively tilted as it entered the Tennessee Valley, initiating cyclogenesis in the Arklatex, with the resultant 992 hPa low pressure moving northeastward into the Ohio Valley. This setup a strong, meridional flow ahead of this feature. The 925 hPa low level jet of 44 kts was around 4 Standard Deviations above normal, and record for the date per the 12Z/14 TAE sounding. A pre-frontal trough pooled a narrow axis of moisture out ahead of the cold front, and served as a forcing mechanism for convection. Given Bulk Shear (0-6 km) around 60 knots and Surface Based CAPE around 1.2k J/kg, this was more than sufficient for organized, severe thunderstorms. The air mass just ahead of the pre-frontal trough was much drier and capped, initially limiting the development of more discrete cells ahead of the line. In fact, the 12Z/14 TAE sounding sampled a cap of over 5C just below 700 hPa! However as solar insolation and large scale ascent increased, this cap was broken around 15Z, and the QLCS intensified. The strong wind field and steep low-level lapse rates created an environment favorable for damaging wind gusts, particularly northwest of a line from the Apalachicola River to Tifton GA, where steeper mid-level lapse rates overlayed, leading to greater buoyancy. The tornado threat along the QLCS was dependent on storms becoming more favorably aligned with the Shear Vector (0-3 km), with otherwise sufficient CAPE (0-3 km) and low LCLs. Ahead of the QLCS, the low-level wind field was sheared in the 0-1 km layer, as evidenced on VAD Wind Profiles. As a result, the tornado threat increased with the more discrete cells after the cap broke. The aforementioned strong wind field and steep low-level lapse rates, combined with the isallobaric component of wind, lead to wind gusts around 40 mph well ahead of the QLCS. A total of 27 warnings were issued, including 15 SVRs, 6 TORs, and 6 SMWs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 14, 10:19 AM EST, 3 minutes earlier.

Area forecast discussion, Apr 14, 10:19 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1119 AM EDT Sun Apr 14 2019

.NEAR TERM [Through Today]...

15 UTC surface analysis shows the cold front is entering the far
western Florida Panhandle and approaching our Southeast Alabama
counties. A line of convection was ongoing out ahead of the
cold front moving into Southwestern Georgia and extending
southwestward across the Florida Panhandle.

From the 12 UTC KTAE sounding, the kinematic field is impressive.
Low level winds are fairly strong, supportive of a tornado threat.
Where there's question about the evolution of the line this
afternoon is with the instability. The morning sounding showed a
rather strong cap at 680 mb. All of the models show this cap
eroding between 15z and 18z, which would suggest the line of
storms should reintensify while moving across the central portion
of our forecast area. To assess the pre-storm environment ahead of
the main convective line, we'll be releasing a special upper air
sounding in the next hour.

Earlier this morning the tornado watch was expanded eastward and
is in effect until 4 pm ET. Updates to the grids over the last
hour account for the updated timing of the line across the
forecast area.

&&

.PREV DISCUSSION [449 AM EDT]...

.SHORT TERM [Tonight Through Tuesday]...

Expect a few lingering showers across the southeast Big Bend this
evening along and ahead of the cold front. Otherwise, dry
conditions through the remainder of the short term period with
high pressure building in at the surface and aloft. We will see
noticeably cooler night time temperatures with lows tonight from
the upper 40s west to the mid 50s far east. Lows will be in the
upper 40s to around 50 Monday night. Highs will be in the lower to
mid 70s Monday warming to the upper 70s to lower 80s on Tuesday as
low level winds swing around to the southeast.

.LONG TERM [Tuesday Night Through Sunday]...

Dry conditions will continue through Wednesday night before the
deep layer ridging moves off to the east making may for a highly
amplified upper trough and associated cold front. The front will
bring another round of showers and thunderstorms Thursday through
Friday. SPC currently has our area highlighted for a threat of
severe weather in the day 6 and 7 convective outlooks. We will
monitor and provide updates accordingly. Temps will be above
seasonal levels through Thursday dropping to near climo post-
frontal over the next weekend.

.AVIATION...
[Through 06Z Monday]

Outside of MVFR/IFR ceilings ahead of a squall line, gusty winds
will be the primary concern in this TAF package. Expect gusts
ahead of the squall line to reach 30-35 knots at times. Within the
squall isolated pockets of higher winds will be possible. Winds
will not immediately subside behind the line and while gusts will
ease after sunset, expect sustained winds to remain around 15
knots.

.MARINE...

Winds and seas will be at advisory levels today through tonight
as a strong cold front approaches and pushes through the local
waters. Occasional gusts to gale force will be possible today and
tonight. Also, some thunderstorms along a squall line moving from
west to east today may become strong to severe. After tonight,
winds and seas will gradually diminish and become light to
occasionally moderate by the middle of the week.

.FIRE WEATHER...

A squall line will move through the region today, yielding poor
burning conditions. Ahead of and behind the line, high dispersions
are forecast due to unusually high transport winds. Dispersion
indices will be lower tomorrow and drier conditions are expected,
though Red Flag conditions are not forecast.

.HYDROLOGY...

The Apalachicola River at Blountstown is at action stage. Additional
rises are possible with precipitation that occurs late this weekend,
however the river is not currently forecast to reach flood stage.

Rainfall amounts up to around 1 inch with isolated amounts up to 2
inches, mainly northwest of the big bend, are possible with the
system today and tonight. The primary impact is expected to be
nuisance-type poor drainage flooding. Flash flooding is not
expected.

There is the potential for additional appreciable rainfall amounts
on Friday and Saturday with the next storm system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   77  52  77  49  82 / 100   0   0   0   0
Panama City   73  53  72  54  75 / 100   0   0   0   0
Dothan        77  49  72  47  79 /  90   0   0   0   0
Albany        77  52  73  49  80 / 100   0   0   0   0
Valdosta      81  54  75  48  82 /  90  10   0   0   0
Cross City    81  56  76  50  83 /  80  70   0   0   0
Apalachicola  73  54  72  54  75 / 100   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
     Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Gadsden-
     Holmes-Inland Bay-Inland Gulf-Jackson-Liberty-North Walton-
     South Walton-Washington.

     High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 4 AM EDT /3 AM CDT/ Monday for Coastal
     Bay-Coastal Gulf-South Walton.

GA...Wind Advisory until 10 PM EDT this evening for Baker-Ben Hill-
     Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.

AL...Wind Advisory until 9 PM CDT this evening for Coffee-Dale-Geneva-
     Henry-Houston.

GM...Small Craft Advisory until 8 AM EDT /7 AM CDT/ Monday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Godsey
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...LF

In the hours before

Special weather statement, Apr 14, 7:58 AM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
858 AM EDT SUN APR 14 2019

FLZ008-010-012-108-112-141345-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
858 AM EDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 945 AM EDT/845 AM
CDT/...

At 857 AM EDT/757 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southeast of De
Funiak Springs to 9 miles east of Santa Rosa Beach to 20 miles west
of Panama City Beach. Movement was northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Panama City Beach, Vernon, Live Oak, Ebro, West Bay, Red Bay, Inlet
Beach, Seminole Hills, Port Washington, Gulf Resort Beach, Bahama
Beach, Bruce, Red Head, Holmes Valley, Millers Ferry, Pine Log,
Sunnyside, Bunker, Laird and Laguna Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 AM EDT/1000 AM CDT/ for
the Panhandle of Florida.

LAT...LON 3030 8614 3038 8612 3039 8611 3040 8612
      3059 8608 3066 8571 3051 8568 3014 8586
      3014 8592 3022 8605 3025 8618
TIME...MOT...LOC 1257Z 229DEG 39KT 3057 8604 3035 8609 3023 8620
Special weather statement, Apr 14, 8:32 AM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
932 AM EDT SUN APR 14 2019

ALZ068-069-FLZ008>012-108-112-141415-
Houston AL-Geneva AL-Coastal Bay FL-Central Walton FL-Holmes FL-
Inland Bay FL-South Walton FL-Jackson FL-Washington FL-
932 AM EDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...SOUTH
CENTRAL HOUSTON...NORTHWESTERN JACKSON...NORTHWESTERN BAY...
SOUTHEASTERN WALTON...CENTRAL HOLMES AND WASHINGTON COUNTIES UNTIL
1015 AM EDT/915 AM CDT/...

At 931 AM EDT/831 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southeast of
Geneva to 7 miles northwest of Vernon to 11 miles northwest of Panama
City Beach. Movement was northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Vernon, Chipley,
Graceville, Bonifay, Dothan, Taylor, Slocomb, Tyndall Air Force Base,
Bradford, Live Oak, Malvern, Rehobeth, Caryville, Wausau, Esto,
Madrid and Westville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 AM EDT/1000 AM CDT/ for
southeastern Alabama...and the Panhandle of Florida.

LAT...LON 3099 8582 3119 8542 3096 8537 3005 8570
      3011 8588 3022 8606
TIME...MOT...LOC 1331Z 220DEG 41KT 3092 8577 3066 8583 3034 8596
Special weather statement, Apr 14, 8:40 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
840 AM CDT SUN APR 14 2019

ALZ065-066-068-141430-
Dale AL-Coffee AL-Geneva AL-
840 AM CDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE...COFFEE AND
NORTHWESTERN GENEVA COUNTIES UNTIL 930 AM CDT...

At 839 AM CDT, Doppler radar was tracking a strong thunderstorm near
Opp, moving northeast at 60 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Fort Rucker, Enterprise, New Brockton, Ariton, Lee, Kinston,
Mixons Crossroads, Curtis, Carl Folsom A/p, Camp Humming Hills,
Clintonville, Roeton, Camp Alaflo Bsa, Phillips Crossroads, Arcus,
Hwy 231 Pea River Bridge, Earlytown, Alberton and Richburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8553
      3106 8619
TIME...MOT...LOC 1339Z 214DEG 53KT 3124 8625
Special weather statement, Apr 14, 9:15 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1015 AM EDT SUN APR 14 2019

ALZ068-069-FLZ010>013-112-GAZ142-141515-
Houston AL-Geneva AL-Coastal Bay FL-Inland Bay FL-Calhoun FL-
Jackson FL-Washington FL-Early GA-
1015 AM EDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND HOUSTON
COUNTIES IN SOUTHEASTERN ALABAMA...JACKSON...BAY...NORTHWESTERN
CALHOUN...EASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA AND
WESTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1115 AM EDT/1015
AM CDT/...

At 1015 AM EDT/915 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southeast of
Slocomb to near Graceville to 7 miles south of Chipley to near Panama
City Beach. Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Cottonwood,
Blakely, Marianna, Chipley, Graceville, Springfield, Ashford,
Cowarts, Columbia, Hiland Park, Tyndall Air Force Base, Bradford,
Parker, Malone, Cottondale and Greenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 AM EDT/1000 AM CDT/ for
southeastern Alabama...and the Panhandle of Florida.

LAT...LON 3063 8565 3088 8554 3097 8553 3099 8550
      3100 8553 3105 8553 3143 8491 3119 8493
      3107 8498 3107 8503 3102 8500 3048 8523
      2994 8559 3016 8596
TIME...MOT...LOC 1415Z 239DEG 24KT 3102 8547 3092 8547 3067 8558 3025
8588
Special weather statement, Apr 14, 9:47 AM EST, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1047 AM EDT SUN APR 14 2019

ALZ066-067-069-GAZ120>122-142-141515-
Dale AL-Henry AL-Houston AL-Quitman GA-Randolph GA-Clay GA-Early GA-
1047 AM EDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...HENRY...
NORTHEASTERN HOUSTON...CLAY...SOUTHWESTERN RANDOLPH...NORTHWESTERN
EARLY AND QUITMAN COUNTIES UNTIL 1115 AM EDT/1015 AM CDT/...

At 1047 AM EDT/947 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Blue Springs State
Park to near Ashford. Movement was northeast at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Fort Gaines, Headland, Georgetown, Blakely, Dothan,
Kinsey, Ashford, Cowarts, Webb, Columbia, Avon, Newville, Haleburg,
Shorterville, Wire Bridge, Hayes, Watson Crossroads, Wilson Mill and
Scottsboro Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 400 PM EDT/300 PM CDT/ for
southeastern Alabama...and southwestern Georgia.

LAT...LON 3198 8504 3198 8501 3197 8497 3141 8489
      3112 8537 3162 8552 3162 8542 3171 8542
      3170 8522 3174 8520 3177 8516 3177 8512
      3178 8514 3189 8513 3190 8511 3194 8508
      3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 1447Z 223DEG 46KT 3161 8543 3123 8525
Special weather statement, Apr 14, 10:12 AM EST, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1112 AM EDT SUN APR 14 2019

ALZ067-069-FLZ010>014-016-026-112-114-GAZ120>126-142>145-155-156-
141615-
Houston AL-Henry AL-Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Coastal Gulf FL-Coastal Bay FL-Jackson FL-
Washington FL-Miller GA-Decatur GA-Baker GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-Quitman GA-Randolph GA-Dougherty GA-Lee GA-
Mitchell GA-Seminole GA-
1112 AM EDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON AND EASTERN HENRY
COUNTIES IN SOUTHEASTERN ALABAMA...GULF COUNTY IN THE PANHANDLE OF
FLORIDA...WESTERN LIBERTY COUNTY IN BIG BEND OF FLORIDA...
SOUTHEASTERN WASHINGTON...JACKSON...BAY AND CALHOUN COUNTIES IN THE
PANHANDLE OF FLORIDA...NORTHWESTERN GADSDEN COUNTY IN BIG BEND OF
FLORIDA...CLAY...RANDOLPH...SOUTHWESTERN MITCHELL...LEE...CALHOUN...
EARLY...SEMINOLE...QUITMAN...CENTRAL DECATUR...MILLER...WESTERN
DOUGHERTY...BAKER AND TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
1215 PM EDT/1115 AM CDT/...

At 1111 AM EDT/1011 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles east of Georgetown
to 6 miles northeast of Blakely to 11 miles west of Donalsonville to
9 miles southwest of Tyndall Air Force Base. Movement was northeast
at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Abbeville, Colquitt, Fort Gaines,
Newton, Morgan, Dawson, Cuthbert, Marianna, Bainbridge, Leesburg,
Georgetown, Blakely, Blountstown, Donalsonville, Port St. Joe, Albany
and Springfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 400 PM EDT/300 PM CDT/ for
southeastern Alabama...Big Bend of and the Panhandle of Florida...and
southwestern Georgia.

LAT...LON 3192 8491 3194 8444 3196 8444 3187 8434
      3192 8434 3191 8406 3184 8405 3141 8427
      2961 8525 2959 8537 2973 8548 2988 8549
      3008 8582 3100 8524 3132 8515 3171 8532
      3170 8522 3177 8512 3189 8513 3199 8507
TIME...MOT...LOC 1511Z 238DEG 39KT 3191 8493 3143 8485 3100 8506 2994
8567

The radar

The Ft Rucker radar (KEOX), 51 km away, was scanning. The volume nearest the first event began at 15:19 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Early

When
April 14, 10:22 AM EST
Where
Early County, Blakely
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
31.370, -84.930

Multiple trees and power lines were blown down across the city.

Thunderstorm Wind, Early

When
April 14, 10:41 AM EST
Where
Early County, 3.65 mi NNW of Rowena
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.430, -84.730

A tree was blown down near Azalea Street in Arlington.

Thunderstorm Wind, Seminole

When
April 14, 10:47 AM EST
Where
Seminole County, 0.91 mi NE of Sharphagen
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.030, -84.810

A tree was blown down on S Tennille Ave.

Thunderstorm Wind, Calhoun

When
April 14, 10:50 AM EST
Where
Calhoun County, 1.38 mi S of Morgan
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.510, -84.590

Two trees were blown down on Williamsburg Road.

Thunderstorm Wind, Seminole

When
April 14, 10:53 AM EST
Where
Seminole County, 2.16 mi SSW of Iron City
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.980, -84.820

A tree was blown down on Highway 285 near Three Notch Road.

Thunderstorm Wind, Miller

When
April 14, 11:06 AM EST
Where
Miller County, 0.91 mi NE of Macedonia
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.250, -84.650

Three trees were blown down near Phillipsburg Road.

Thunderstorm Wind, Terrell

When
April 14, 11:13 AM EST
Where
Terrell County, Bronwood
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.830, -84.360

Trees were blown down in Bronwood.

Thunderstorm Wind, Seminole

When
April 14, 11:14 AM EST
Where
Seminole County, 0.59 mi W of Sharphagen
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.020, -84.830

A tree was blown down on Three Notch Road north of Highway 84.

Thunderstorm Wind, Early

When
April 14, 11:19 AM EST
Where
Early County, 0.91 mi NW of Jones Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.180, -84.940

A tree was blown down on Highway 39 south of Blakely near Revells road completely blocking the road.

Thunderstorm Wind, Mitchell

When
April 14, 11:31 AM EST
Where
Mitchell County, 4.95 mi NW of Camilla
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.280, -84.270

A tree was blown down along Horseshoe Road.

Thunderstorm Wind, Decatur

When
April 14, 12:10 PM EST
Where
Decatur County, 0.59 mi E of West Bainbridge
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.910, -84.570

A few trees were blown down.

Thunderstorm Wind, Thomas

When
April 14, 1:35 PM EST
Where
Thomas County, 0.59 mi W of Coolidge
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
31.020, -83.870

Power lines were blown down on West Geranium Ave.

Thunderstorm Wind, Grady

When
April 14, 1:38 PM EST
Where
Grady County, 1.5 mi NNE of Pine Park
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.870, -84.090

A tree was blown down on Highway 84 west in Thomas county.

Tornado, Colquitt

When
April 14, 1:43 PM EST to 1:49 PM EST
Where
Colquitt County, 1.28 mi ENE of Autreyville to 1.42 mi SE of Spence Field
Rating
EF1
Path length
5.04 mi
Path width
180 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.070, -83.742

A tornado touched down just west of Tallokas Road in Colquitt County, damaging a home and some hardwood trees, lofting debris to the tops of nearby trees. The tornado continued northeastward damaging a second home and a substantial amount of nearby softwood trees, which were snapped and felled in a convergent pattern. Additional sporadic soft and hardwood trees were snapped and uprooted along the path, including damage to a third home, before the tornado lifting north of State Highway 133 in Colquitt County. Max winds were estimated at 110 mph. Damage was estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyThe tornado archive for Georgia, 2019Warnings in Georgia, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814163, 814164, 814166, 814167, 814169, 814170, 814171, 814172, 814150, 814173, 814174, 814175, 814176, 814180.